Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 18, 2017, 4:39 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 18, 2017, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:13 PM CDT | TSTM WND DMG | 3 Wnw Linden, TN | TREE REPORTED DOWN ON HIGHWAY 412 WEST. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WUUS54 KOHX 182139
SVROHX
TNC135-181-182215-
/O.NEW.KOHX.SV.W.0173.170618T2139Z-170618T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
439 PM CDT SUN JUN 18 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Wayne County in Middle Tennessee...
Southwestern Perry County in Middle Tennessee...
* Until 515 PM CDT
* At 439 PM CDT, a severe thunderstorm was located near Clifton, or
10 miles north of Olive Hill, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Linden, Clifton and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3547 8802 3548 8799 3550 8798 3553 8798
3555 8800 3565 8786 3542 8768 3530 8802
3533 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2139Z 237DEG 20KT 3542 8802
HAIL...1.00IN
WIND...60MPH
$$
Shamburger2 follow-up statements
728
WWUS54 KOHX 182157
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
457 PM CDT SUN JUN 18 2017
TNC135-181-182215-
/O.CON.KOHX.SV.W.0173.000000T0000Z-170618T2215Z/
Wayne TN-Perry TN-
457 PM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN WAYNE AND SOUTHWESTERN PERRY COUNTIES...
At 457 PM CDT, a severe thunderstorm was located 11 miles southwest
of Linden, or near Flatwoods, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Linden, Clifton and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3547 8802 3548 8799 3550 8798 3553 8798
3555 8800 3565 8786 3542 8768 3530 8802
3533 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2157Z 234DEG 18KT 3546 8793
HAIL...0.75IN
WIND...60MPH
$$
Shamburger679
WWUS54 KOHX 182206
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
506 PM CDT SUN JUN 18 2017
TNC135-181-182215-
/O.EXP.KOHX.SV.W.0173.000000T0000Z-170618T2215Z/
Wayne TN-Perry TN-
506 PM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE AND
SOUTHWESTERN PERRY COUNTIES WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3547 8802 3548 8799 3550 8798 3553 8798
3555 8800 3565 8786 3542 8768 3530 8802
3533 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2205Z 237DEG 20KT 3547 8792
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:20 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 2:20 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 220 PM CDT Sun Jun 18 2017 .DISCUSSION... Ongoing showers and thunderstorms are pushing across the mid-state at forecast time. What started out as a bow echo in southwest KY has turned into a conglomeration of scattered to widespread thunderstorms here at home. Shear is our biggest enemy today due to the amount of instability in the atmosphere. The good news, there isn't much, if any. Latest RAP mesoanalysis is showing less than 25 kts of bulk shear anywhere in Middle TN. This means two things: first, very little organization to any of these thunderstorms. Second, it means it's going to take an outflow boundary to provide the necessary amount of rotation in the atmosphere to help provide anything severe. Most of the storms this afternoon will likely produce 35-45 mph wind gusts and very small hail (12kft+ wet bulb zero). One or two could become severe, given the proper outflow boundary, but they will be few and far between. Rains are pretty decent with these storms, too, but we'll get to more of that in a minute. All of these forecast-time storms are pre-frontal. That means, we still have to deal with a frontal passage, which is expected late tonight and tomorrow. This also means, we're not done with the rain. While none of the storms are expected to be severe tonight because we'll lose the daytime heating, the front is expected to be very slow getting through Middle TN. With PW values extremely high (90% of climatology), we could be dealing with some very heavy rains tonight and tomorrow morning. In coordination with surrounding offices, we are going to issue a Flash Flood Watch for NE portions of Middle TN for tonight and tomorrow morning. The combination of rainfall today, plus any additional rain tonight could very well cause some flash flooding issues before tomorrow evening. Yes, this front is going to be slow moving enough to push rain chances into the evening hours on Monday. Now, obviously, that's not all of us, but the PoPs will continue into the evening hours for our southern/southeastern counties until 10 pm or so Monday evening. Once the front clear the area, we'll be able to dry out for a couple of days, however, we'll warm back up again, with temperatures climbing into the upper 80s by Wednesday. Besides today/tomorrow, the biggest forecast issue is going to be the late part of the week. NHC is highlighting a system in the southern Gulf of Mexico that models have developing and pushing northward throughout the week. While they aren't handling its trajectory very well right now, the GFS and the Euro are suggesting a very wet pattern beginning Thursday and lasting into next weekend. For now, due to the lack of consistency, I have low confidence regarding this time frame. I'll keep a chance PoP in there for now, starting Thursday and bump as needed as we move through the week. && .AVIATION... 18Z TAF DISCUSSION. Pre frontal forcing will continue to work southeastward across the mid state over the next several hours. winds will gust temporarily as the stronger storms move through bna and then csv later. Following the initial storminess, the general theme for much of the taf period prior to 10z or so, will be for showers to prevail with tstms vicinity. Look for the activity to decrease markedly from nw-se aft 12z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 84 63 87 65 / 80 60 10 0 0 Clarksville 66 84 60 85 63 / 50 30 0 0 0 Crossville 67 77 57 79 59 / 80 90 30 10 10 Columbia 69 82 61 85 63 / 80 70 10 0 0 Lawrenceburg 69 80 61 85 62 / 80 80 10 0 0 Waverly 66 85 61 85 64 / 80 40 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 PM CDT this evening through Monday afternoon for Cannon-Clay-Cumberland-De Kalb-Fentress-Jackson- Macon-Overton-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Van Buren-Warren-White-Wilson. && DISCUSSION......Unger AVIATION........21
Hazardous weather outlook, Jun 18, 2:12 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 212 PM CDT Sun Jun 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191915- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 212 PM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Strong to severe storms will be possible across most of Middle Tennessee this afternoon and early this evening. Damaging wind gusts will be the main concern, though small hail and heavy rains will be possible, as well. Additional heavy rainfall is likely tonight. Together with today's rainfall, flash flooding could become an issue late tonight through Monday afternoon. A Flash Flood Watch will be in effect starting at 11 pm tonight for areas east of I-24 in Middle Tennessee. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional heavy rainfall is likely Monday morning and early afternoon. With the rains of Sunday, Sunday night and Monday, flash flooding could become a concern through Monday afternoon. A Flash Flood Watch will be in effect through 3 pm Monday afternoon. .SPOTTER INFORMATION STATEMENT... Storms spotter activation is requested for severe storms through this evening and through Monday afternoon for any flooding concerns. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 27
In the hours before
Special weather statement, Jun 18, 12:43 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1243 PM CDT SUN JUN 18 2017
TNZ007-008-027-028-181830-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
1243 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER...NORTHWESTERN WILSON AND SOUTH CENTRAL ROBERTSON COUNTIES
UNTIL 130 PM CDT...
At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joelton, or 10 miles northwest of Nashville, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lebanon, Nashville, Madison, Hendersonville, Mount Juliet,
Goodlettsville, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Hermitage, Belinda City, Old Hickory, Joelton, Rural Hill,
Bells Bend, Bledsoe Creek State Park and Whites Creek.
LAT...LON 3643 8634 3614 8637 3613 8698 3630 8694
3633 8692 3636 8691 3638 8691 3639 8692
3641 8691
TIME...MOT...LOC 1742Z 255DEG 34KT 3631 8687
21Special weather statement, Jun 18, 1:07 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Nashville TN 107 PM CDT SUN JUN 18 2017 TNZ027-028-059-062-181845- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 107 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES UNTIL 145 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over Brentwood, or near Franklin, moving east at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade, Thompson's Station, Walterhill, Rural Hill, Bellevue, Antioch, Berry Hill, Lascassas, Triune, Percy Priest Lake and Gladeville. LAT...LON 3582 8692 3612 8696 3618 8636 3588 8627 TIME...MOT...LOC 1807Z 255DEG 57KT 3598 8677 21
Special weather statement, Jun 18, 1:41 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
141 PM CDT SUN JUN 18 2017
TNZ009-028>030-181930-
Wilson TN-Trousdale TN-Macon TN-Smith TN-
141 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN WILSON...
SOUTHEASTERN MACON AND SOUTHERN TROUSDALE COUNTIES UNTIL 230 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Carthage, Hartsville, Gordonsville, South Carthage, Tuckers
Crossroads, Dixon Springs, Pleasant Shade and Dickerson Chapel
Recreation Area.
LAT...LON 3648 8586 3637 8583 3629 8585 3625 8582
3625 8580 3621 8578 3621 8581 3619 8580
3618 8581 3617 8579 3617 8580 3616 8581
3611 8636 3630 8642 3632 8636 3631 8636
3632 8634 3631 8630 3634 8629
TIME...MOT...LOC 1841Z 256DEG 39KT 3623 8630
21Local storm report, Jun 18, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 4 NE BRENTWOOD 36.04N 86.74W
06/18/2017 DAVIDSON TN TWITTER
LARGE BRANCH SNAPPED OFF TREE IN CRIEVE HALL
&&
EVENT NUMBER OHX1700688
BWLocal storm report, Jun 18, 4:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG RIDGETOP 36.40N 86.77W
06/18/2017 ROBERTSON TN TWITTER
TWITTER VIDEO SHOWED TREE FALLING IN RIDGETOP
&&
EVENT NUMBER OHX1700689
BWSpecial weather statement, Jun 18, 4:33 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 PM CDT SUN JUN 18 2017
TNZ056-093-182230-
Wayne TN-Perry TN-
433 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
530 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to Olive Hill. Movement was
northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Busseltown, Flatwoods and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3548 8799 3553 8798 3561 8804 3572 8804
3584 8796 3580 8785 3584 8782 3584 8772
3566 8774 3559 8765 3548 8772 3547 8765
3541 8757 3510 8759 3508 8798 3529 8798
3530 8802 3537 8802 3541 8797 3545 8804
TIME...MOT...LOC 2132Z 240DEG 19KT 3562 8811 3518 8806
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:43 AM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| Jun 18, 12:10 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 35 min |
| Jun 18, 12:43 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Jun 18, 1:07 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 18, 1:41 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 49 min |
| Jun 18, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| Jun 18, 2:19 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 13 hr |
| Jun 18, 2:43 PM CDT | Areal Flood Advisory | OHX | Hickman | 2 hr |
| Jun 18, 4:33 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 57 min |
| Jun 18, 5:09 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jun 18, 5:28 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Perry, Wayne | 62 min |
| Jun 18, 5:46 PM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Jun 18, 6:00 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jun 18, 6:13 PM CDT | Special Weather Statement | OHX | Giles | 77 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.